Volume 4, Issue 6
Modification of Multiple Knot B-Spline Wavelet for Solving (Partially) Dirichlet Boundary Value Problem

Fatemeh Pourakbari & Ali Tavakoli

Adv. Appl. Math. Mech., 4 (2012), pp. 799-820.

Published online: 2012-12

Preview Full PDF 101 1024
Export citation
  • Abstract

A construction of multiple knot B-spline wavelets has been given  in [C. K. Chui and E. Quak, Wavelet on a bounded interval, In: D. Braess and L. L. Schumaker, editors. Numerical methods of approximation theory. Basel: Birkhauser Verlag; (1992), pp. 57-76]. In this work, we first modify these wavelets to solve the elliptic (partially) Dirichlet boundary value problems by Galerkin and Petrov Galerkin methods. We generalize this construction to two dimensional case by Tensor product space. In addition, the  solution of the system discretized by Galerkin method with modified multiple knot B-spline wavelets is discussed. We  also consider a nonlinear partial differential equation for unsteady flows in an open channel called Saint-Venant. Since the solving of this problem by some methods such as finite difference and finite element produce unsuitable approximations specially in the ends of channel, it is solved by multiple knot B-spline wavelet method that yields a very well approximation. Finally, some numerical examples are given to support our theoretical results.

  • Keywords

Galerkin method semi-orthogonal B-spline wavelet multi-resolution analysis tensor product hyperbolic partial differential equation Saint-Venant equations

  • AMS Subject Headings

65T60 35L60 35L04

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
Copy to clipboard
The citation has been copied to your clipboard